Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 140, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 9, 2011, 1:47 PM EDT for Potter County, Tioga County, Pennsylvania. It was in force for 88 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 1:47 PM EDT (17:47 UTC)
- Expired
- Jun 9, 2011, 3:15 PM EDT
- In force
- 88 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Potter County, PA, Tioga County, PA
The radar
The Binghamton radar (KBGM), 114 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 2:25 PM EDT | HAIL 1 | 9 Nw Wellsboro, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 12:53 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1369 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
165
WUUS51 KCTP 091747
SVRCTP
PAC105-117-091915-
/O.NEW.KCTP.SV.W.0140.110609T1747Z-110609T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
147 PM EDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA...
TIOGA COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 315 PM EDT
* AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
KNOXVILLE TO DENTON HILL STATE PARK...MOVING EAST AT 30 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ELKLAND AROUND 155 PM EDT...
GALETON AROUND 200 PM EDT...
GAINES AROUND 205 PM EDT...
LEETONIA AROUND 215 PM EDT...
TIOGA JUNCTION AND KEENEYVILLE AROUND 220 PM EDT...
LEONARD HARRISON STATE PARK AROUND 225 PM EDT...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS LINE OF SEVERE
THUNDERSTORMS...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER
ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4199 7692 4160 7688 4159 7790 4181 7787
4201 7761 4200 7693
TIME...MOT...LOC 1747Z 277DEG 26KT 4200 7739 4176 7775
$$
FORECASTER: DANGELO2 follow-up statements
384
WWUS51 KCTP 091810
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
210 PM EDT THU JUN 9 2011
PAC105-091820-
/O.CAN.KCTP.SV.W.0140.000000T0000Z-110609T1915Z/
POTTER PA-
210 PM EDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN POTTER COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL PENNSYLVANIA.
LAT...LON 4200 7693 4160 7688 4160 7760 4201 7760
TIME...MOT...LOC 1810Z 277DEG 26KT 4198 7717 4183 7725
4176 7741
$$
PAC117-091915-
/O.CON.KCTP.SV.W.0140.000000T0000Z-110609T1915Z/
TIOGA PA-
210 PM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR TIOGA COUNTY...
AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LAWRENCEVILLE TO KEENEYVILLE TO
LEONARD HARRISON STATE PARK...AND WERE MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LAWRENCEVILLE AND TIOGA JUNCTION AROUND 215 PM EDT...
WELLSBORO AROUND 220 PM EDT...
MORRIS AROUND 225 PM EDT...
MANSFIELD AROUND 230 PM EDT...
MILLERTON AND ROSEVILLE AROUND 235 PM EDT...
COVINGTON AND BLOSSBURG AROUND 245 PM EDT...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4200 7693 4160 7688 4160 7760 4201 7760
TIME...MOT...LOC 1810Z 277DEG 26KT 4198 7717 4183 7725
4176 7741
$$
FORECASTER: DANGELO490 WWUS51 KCTP 091850 SVSCTP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 250 PM EDT THU JUN 9 2011 PAC117-091915- /O.CON.KCTP.SV.W.0140.000000T0000Z-110609T1915Z/ TIOGA PA- 250 PM EDT THU JUN 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR TIOGA COUNTY... AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST OF COVINGTON TO LEONARD HARRISON STATE PARK...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... MORRIS...AND BLOSSBURG. THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15... STATE ROAD 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL. MOVE INSIDE A STURDY STRUCTURE...AND STAY AWAY FROM WINDOWS. HEAVY RAIN MAY ALSO CREATE AREAS OF STANDING WATER ON ROADS AND FILL SMALL STREAMS AND CREEKS QUICKLY. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR CENTRAL PENNSYLVANIA. && LAT...LON 4190 7760 4197 7693 4160 7688 4160 7760 TIME...MOT...LOC 1848Z 277DEG 26KT 4174 7689 4169 7748 $$ FORECASTER: DANGELO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 12:59 PM EDT, 48 minutes earlier.
Area forecast discussion, Jun 9, 12:59 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1259 PM EDT THU JUN 9 2011
.SYNOPSIS...
ANOTHER HAZY HOT AND HUMID DAY IS IN STORE FOR THE REGION AND
THERE WILL THE CHANCE FOR SOME GUSTY AFTERNOON SHOWERS AND
THUNDERSTORMS AS A COLD FRONT MOVES INTO THE AREA. THE COLD FRONT
WILL LIKELY STALL NEAR OR JUST SOUTH OF THE MASON DIXON LINE
BEFORE LIFTING BACK NORTH ACROSS PENNSYLVANIA FRIDAY INTO
SATURDAY. WITH THIS FRONT NEARBY...UNSETTLED CONDITIONS WILL
PREVAIL FOR THE UPCOMING WEEKEND. DRIER AND COOLER CONDITIONS WILL
FOLLOW FOR MONDAY INTO TUE. THERE WILL BE A CHANCE OF SHOWERS AND
THUNDERSTORMS WITH A LOW PRESSURE SYSTEM MOVING EASTWARD TOWARD PA
SOMETIME AROUND THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
UPDATE FOR SEVERE THUNDERSTORM WATCH #451 IN EFFECT UNTIL 00Z.
POSTED A HEAT ADVISORY FOR OUR SERN ZONES NOON-8 PM TODAY...WITH
HEAT INDICES IN THE 100-103F RANGE FOR UP TO SEVERAL HOURS THIS
AFTERNOON.
TAKEN FROM LATEST SWOMCD...MESOSCALE DISCUSSION...
TRENDS ARE BEING MONITORED FOR AN INCREASING SEVERE THUNDERSTORM
THREAT. ONE OR MORE WATCHES WILL PROBABLY BE NEEDED BY THE 16-18Z
TIME FRAME.
INHIBITION FOR THE POTENTIALLY MODERATE TO STRONGLY UNSTABLE
BOUNDARY LAYER PRESENT ACROSS MUCH OF THE REGION IS GRADUALLY
WEAKENING WITH DAYTIME HEATING. THIS IS OCCURRING AS WEAK MID-LEVEL
HEIGHT FALLS...ASSOCIATED WITH A SERIES OF SHORT WAVE IMPULSES ON
THE SOUTHERN FRINGE OF THE STRONGER WESTERLIES...BEGINS TO SPREAD TO
THE EAST OF THE LOWER GREAT LAKES REGION. UPPER SUPPORT...COUPLED
WITH PRE-FRONTAL LOW-LEVEL FORCING ALONG INLAND ADVANCING LAKE
BREEZES AND FAVORABLE OROGRAPHY...ARE EXPECTED TO SUPPORT THE
INITIATION OF STORMS WITHIN THE NEXT HOUR OR TWO... INCREASING
THROUGH THE 17-19Z TIME FRAME. ALTHOUGH WESTERLY DEEP LAYER FLOW
FIELDS AND SHEAR WILL REMAIN RATHER MODEST /25-35 KT/...AS LOW-LEVEL
LAPSE RATES CONTINUE TO STEEPEN...THERMODYNAMIC PROFILES WILL BECOME
SUFFICIENT TO SUPPORT THE RISK FOR LARGE HAIL AND LOCALLY DAMAGING
WINDS.
.
LATEST MESO GRAPHICS SHOW 3000-4000J OF CAPE WITH WEAKENING
INHIBITION. MID LEVEL TEMPS STILL EXCEED 8C BUT ARE EVENTUALLY
FORECAST TO COOL DOWN. LOW LEVEL ENVIRONMENT REMAINS UNFAVORABLE
AS FAR AS CONVERGENCE GOES WITH THE FRONT CONFINING BEST
CONVERGENCE TO AREAS NORTH OF THE BORDER. SO OVER THE NEXT FEW
HOURS INITIATION WILL LIKELY BE MAINLY OROGRAPHIC WITH THE LAKE
BREEZE EVENTUALLY HELPING DEVELOP MORE OF A LINE OF CONVECTION AS
THE AFTERNOON HEATS UP AND THE MID LEVELS CHILL OUT.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM FRIDAY/...
THE RATHER STRONG COLD FRONT FOR EARLY JUNE WILL DRIFT SOUTH
ACROSS THE AREA TONIGHT/FRI MORNING...BUT FLOW ALOFT GOES NEARLY
ZONAL...SO THIS BOUNDARY WILL ESSENTIALLY STALL OUT NEAR OR JUST
TO THE SOUTH OF THE MASON/DIXON LINE FRIDAY.
THE BULK OF THE COOLING/DRIER DEWPOINT AIR BEHIND THIS FRONT WILL
OCCUR ACROSS NRN PENN. A 6-8C MEAN 925-850MB TEMP GRADIENT WILL
OCCUR BETWEEN THE NEW YORK BORDER...AND MASON...DIXON LINE FRIDAY
AFTERNOON AND EVENING. THIS WILL YIELD MAX TEMPS ONLY IN THE MID
70S ACROSS THE NRN MTNS...WITH THE MERCURY BETWEEN 85-90F ACROSS
THE SERN VALLEYS. THE CLOSE PROXIMITY OF THE QUASI-STNRY FRONT AND
COOLER TEMPS ALOFT WILL FAVOR SCATTERED AFTERNOON SHOWERS AND
TSRA...ESPECIALLY ACROSS THE SOUTHERN HALF OF PENN.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
THE FRONTAL BOUNDARY WILL LIFT BACK TO THE NE ACROSS CENTRAL PENN
AND THE SUSQ VALLEY FRIDAY NIGHT AND SATURDAY BRINGING
ADDITIONAL...SCATTERED SHOWERS AND TSRA.
THE APPROACH OF A COLD FRONT FROM THE MIDWEST WILL HELP TO RAMP UP
THE AREAL COVERAGE AND INTENSITY OF TSRA LATER SAT AFTERNOON AND
EVENING...AS A RIBBON OF STEEPER MID LEVEL LAPSE RATES /AND PRECIP
WATER APPROACHING 2 INCHES/ PUSHES INTO CENTRAL PENN.
MAY DECIDE TO INCREASE POPS INTO THE LIKELY RANGE FOR MUCH OF THE
FCST AREA SAT AFTERNOON/EARLY SAT NIGHT.
THE COLD FRONT SHOULD CROSS THE COMMONWEALTH SUNDAY MORNING.
PRECIP CHANCES AND LLVL MOISTURE WILL GRADUALLY DECREASE FROM WEST
TO EAST IN THE WAKE OF THE CFROPA DURING THE DAY SUNDAY.
MONDAY AND TUE LOOK MAINLY DRY.
SOME CHC OF A SHOWER OR STORM FOR NEXT WED...BASED ON 12Z GFS.
FOR NOW...WENT LOW CHC.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
PATCHY MVFR BR/HZ WILL CONTINUE UNTIL 14Z. EXPECT MOST TAF SITES
TO HAVE MVFR VSBYS WITH LNS IFR AT TIMES. AFTER THE FOG LIFTS EXPECT
WIDESPREAD VFR CONDITIONS FOR MOST OF THE AREA THROUGH 18Z ON
THURSDAY...BUT WIDELY SCATTERED SHRA/TSRA WILL RETURN AHEAD OF AN
ADVANCING COLD FRONT LATER IN THE AFTERNOON. THESE SHOWERS AND
TSRA WILL CONTINUE INTO THE EVENING ESPECIALLY IN THE SOUTHEASTERN
CORNER OF THE STATE.
CLEARING SKIES AND LOW LEVEL MOISTURE SHOULD LEAD TO ANOTHER
ROUND OF PATCHY MVFR BR/HZ LATE TONIGHT.
OUTLOOK...
THU NIGHT...MVFR NW / VFR SE. TSTMS LIKELY...REDUCING CIGS/VSBYS.
FRI- MON...PRIMARILY VFR. SCT SHRA/TSRA WITH LOCAL RESTRICTIONS.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ057-059-
063>066.
&&
SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE/STEINBUGL/KREKELER
SHORT TERM...LAMBERT
LONG TERM...LAMBERT/MARTIN
AVIATION...CERU/GARTNERHazardous weather outlook, Jun 9, 12:56 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1256 PM EDT THU JUN 9 2011 PAZ005-006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056-058-101700- MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL- 1256 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 451 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER ROUND OF SCATTERED STRONG...TO POTENTIALLY SEVERE THUNDERSTORMS WILL COME SATURDAY AFTERNOON AND EVENING AS A COLD FRONT PUSHES EAST FROM THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PAZ004-101700- WARREN- 1256 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER ROUND OF SCATTERED STRONG...TO POTENTIALLY SEVERE THUNDERSTORMS WILL COME SATURDAY AFTERNOON AND EVENING AS A COLD FRONT PUSHES EAST FROM THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PAZ057-059-063>066-101700- DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1256 PM EDT THU JUN 9 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 451 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER ROUND OF SCATTERED STRONG...TO POTENTIALLY SEVERE THUNDERSTORMS WILL COME SATURDAY AFTERNOON AND EVENING AS A COLD FRONT PUSHES EAST FROM THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jun 9, 1:20 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
120 PM EDT THU JUN 9 2011
PAZ006-037-091745-
POTTER PA-TIOGA PA-
120 PM EDT THU JUN 9 2011
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN TIOGA AND POTTER
COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED THE NORTHERN PORTIONS OF
POTTER AND TIOGA COUNTIES AT 120 PM EDT. THE STRONG THUNDERSTORMS
WERE GENERALLY MOVING EAST AT 25 MPH. WIND GUSTS TO 50 MPH AND
NICKEL SIZE HAIL ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS. BE
PREPARED TO ACT IF A WARNING IS ISSUED...AS THESE STORMS ARE
STRENGTHENING RAPIDLY.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 449.
LAT...LON 4199 7692 4156 7761 4167 7815 4201 7814
4201 7718 4200 7693
FORECASTER: DANGELOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:47 AM EDT | Heat Advisory | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, York | 18 hr |
| Jun 9, 5:47 AM EDT | Special Weather Statement | CTP | Warren | 88 min |
| Jun 9, 6:38 AM EDT | Special Weather Statement | CTP | Warren | 52 min |
| Jun 9, 1:20 PM EDT | Special Weather Statement | CTP | Potter | 25 min |
| Jun 9, 2:42 PM EDT | Special Weather Statement | CTP | Cambria, Clearfield | 63 min |
| Jun 9, 2:55 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Clearfield | 2 hr |
| Jun 9, 2:59 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Clearfield | 61 min |
| Jun 9, 3:15 PM EDT | Special Weather Statement | CTP | Tioga | 30 min |
| Jun 9, 3:47 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan, Tioga | 58 min |
| Jun 9, 4:12 PM EDT | Special Weather Statement | CTP | Blair | 33 min |
| Jun 9, 4:19 PM EDT | Special Weather Statement | CTP | Columbia, Montour | 41 min |
| Jun 9, 4:41 PM EDT | Special Weather Statement | CTP | Cumberland | 34 min |
| Jun 9, 4:44 PM EDT | Special Weather Statement | CTP | Lycoming | 31 min |
| Jun 9, 4:45 PM EDT | Special Weather Statement | CTP | Bedford, Somerset | 30 min |
| Jun 9, 4:59 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Union | 46 min |
| Jun 9, 5:06 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, York | 54 min |
| Jun 9, 5:09 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Northumberland, Perry, Schuylkill, Snyder | 66 min |
| Jun 9, 5:16 PM EDT | Special Weather Statement | CTP | Franklin | 29 min |
| Jun 9, 5:18 PM EDT | Special Weather Statement | CTP | Perry | 27 min |
| Jun 9, 5:38 PM EDT | Special Weather Statement | CTP | Dauphin | 37 min |
| Jun 9, 5:40 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Perry, York | 65 min |
| Jun 9, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill, Sullivan | 64 min |
| Jun 9, 5:53 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Dauphin, Franklin, Lancaster, Lebanon, York | 112 min |
| Jun 9, 5:53 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 37 min |
| Jun 9, 6:15 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 45 min |
| Jun 9, 6:32 PM EDT | Special Weather Statement | CTP | Somerset | 28 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.